Alert archive / North Dakota / Wind Advisories in 2005
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 27, 2005, 9:53 AM CDT for 6 counties in North Dakota. It took effect at Sep 27, 2005, 3:00 PM CDT. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2005, 9:53 AM CDT (14:53 UTC)
- In effect from
- Sep 27, 2005, 3:00 PM CDT
- Expired
- Sep 27, 2005, 3:31 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Renville County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2563 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 271453 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 953 AM CDT TUE SEP 27 2005 ...WIND ADVISORY FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING... .A COLD FRONT WILL PUSH ACROSS NORTHERN NORTH DAKOTA LATE THIS MORNING. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP BEHIND THE FRONT AND PERSIST INTO EARLY TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ001>003-009>011-017-272300- /X.NEW.KBIS.WI.Y.0006.050927T2000Z-050928T0600Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY 953 AM CDT TUE SEP 27 2005 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP BY AFTERNOON AND WILL PERSIST INTO EARLY TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RSL
1 follow-up statement
000 WWUS73 KBIS 272031 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CDT TUE SEP 27 2005 ...FROST ADVISORY NORTHWEST TONIGHT... .A FROST ADVISORY IS IN EFFECT FOR NORTHWEST NORTH DAKOTA LATE TONIGHT. COLD AIR MOVING SOUTH OUT OF CANADA WILL OVER SPREAD THE REGION EARLY TONIGHT ON GUSTY WINDS. LATE TONIGHT WINDS WILL DECREASE TO UNDER 10 MPH AND TEMPERATURES WILL FALL TO THE MIDDLE TO LOWER 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. NDZ001-002-009-010-017-280445- /X.CAN.KBIS.WI.Y.0006.000000T0000Z-050928T0600Z/ /X.NEW.KBIS.FR.Y.0003.050928T1000Z-050928T1400Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY 331 PM CDT TUE SEP 27 2005 ...WIND ADVISORY IS CANCELLED... ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT WEDNESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. ALTHOUGH WINDS WILL BE BELOW ADVISORY CRITERIA THEY WILL STILL GUST TO 30 MPH EARLY TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NDZ003-011-272145- /X.CAN.KBIS.WI.Y.0006.000000T0000Z-050928T0600Z/ RENVILLE-WARD- INCLUDING THE CITIES OF...MOHALL...MINOT 331 PM CDT TUE SEP 27 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDS WILL BE BELOW ADVISORY CRITERIA...THEY WILL STILL GUST TO 30 MPH EARLY TONIGHT. $$ RSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 27, 3:00 AM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Sep 27, 3:00 AM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT TUE SEP 27 2005 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT MODELS ARE IN AGREEMENT AND CONSISTENT BETWEEN THIS RUN AND LAST. AN UPPER LEVEL SHORT WAVE WILL MOVE QUICKLY ACROSS SOUTHERN CANADA TODAY MOVING A SURFACE LOW ACROSS SOUTHERN SASKATCHEWAN AND MANITOBA DROPPING A COLD FRONT ACROSS ND THROUGH THE DAY. MODELS ALL INDICATE A DRY PASSAGE...BUT WILL LEAVE A SLIGHT CHANCE OF SHOWERS IN THE FORECAST...THIS AFTERNOON WITH FRONTAL PASSAGE CONTINUING TONIGHT IN THE COLD AIR ADVECTION BEHIND THE FRONT. TEMPS WILL BE A PROBLEM AS THICKNESSES DROP RAPIDLY BEHIND THE FRONT. COOLEST THIS AFTERNOON SHOULD BE IN THE NW...BUT GFS FORECASTING 70 FOR ISN VS 65 FOR NAM. NORMAL FOR TODAY IN ISN IS 65 SO CONSIDERING STRONG COLD AIR ADVECTION IN THE AFTERNOON...AND POTENTIAL CLOUDS...WILL TREND WITH THE NAM. WARMEST TEMPS SHOULD BE FROM JMS SOUTH WHERE FRONTAL PASSAGE WILL BE LATEST. PRESSURE RISES IN THE LATE AFTERNOON AND EARLY EVENING APPEAR TO BE 4 TO 8 MB ALTHOUGH MODELS DONT APPEAR TO HAVE STRONG WINDS ALOFT AND ADIABATIC LAPSE RATES WILL ONLY GO TO 850 MB SO DONT THINK AN ADVISORY IS NECESSARY...BUT WILL PUSH AFTN WINDS UP TO 15 TO 25 MPH...WITH GUSTS TO 35 MPH CENTRAL AND SOUTHWEST LATE AFTN AND EVE. WED THRU THU NGT WILL SEE A RETURN OF THE UPPER LEVEL RIDGE SHUNTING POTENTIAL WX NORTH OF THE STATE. PREVIOUS FCST HAS A GOOD TREND AND WILL ONLY MAKE MINOR CHANGES. .LONG TERM...FRIDAY THROUGH TUESDAY STRONG ZONAL FLOW THROUGH THE WEEKEND WITH A SHORT WAVE TROUGH CUTTING THROUGH SOUTHERN CANADA. WESTERLYS SLOWLY BUILD NORTH WITH RIDGING OVER NORTHERN PLAINS. SOME DIFFERENCES IN MODEL SOLUTIONS...ESPECIALLY BETWEEN ECMWF AND GFS WITH EURO MUCH FASTER WITH STRONG WEST COAST TROUGH LATE IN PERIOD MOVING INTO NORTHERN INTERMOUNTAIN REGION. WILL ADD DRY 8 AWAITING BETTER MODEL SOLUTION AGREEMENT IN FUTURE RUNS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/HW
Hazardous weather outlook, Sep 27, 4:45 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 445 AM CDT TUE SEP 27 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 445 AM CDT TUE SEP 27 2005 /345 AM MDT TUE SEP 27 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in North Dakota, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.